Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 82, NWS Tallahassee, FL

June 20, 2018Lafayette County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 2018, 7:59 PM EDT for Lafayette County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 7:59 PM EDT (23:59 UTC)
Expired
Jun 20, 2018, 8:45 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lafayette County, FL

The radar

The Moody AFB radar (KVAX), 95 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 12.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

759 
WUUS52 KTAE 202359
SVRTAE
FLC067-210045-
/O.NEW.KTAE.SV.W.0082.180620T2359Z-180621T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
759 PM EDT WED JUN 20 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Lafayette County in Big Bend of Florida...

* Until 845 PM EDT.

* At 758 PM EDT, a severe thunderstorm was located near Luraville, or
  7 miles northeast of Mayo, moving south at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mayo, Cooks Hammock, Grady, Chancey, Hatch Bend, Buckville, San
  Pedro Junction, Day, Alton, Fletcher Springs and Mayo Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2982 8291 2982 8331 3026 8331 3026 8327
      3025 8324 3024 8325 3018 8325 3017 8323
      3011 8323 3010 8318 3011 8316 3008 8307
      3007 8307 3001 8300 2999 8296 2996 8295
      2996 8293 2989 8292 2990 8290 2986 8288
TIME...MOT...LOC 2358Z 351DEG 17KT 3011 8308 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
1 follow-up statement
208 
WWUS52 KTAE 210023
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
823 PM EDT WED JUN 20 2018

FLC067-210045-
/O.CON.KTAE.SV.W.0082.000000T0000Z-180621T0045Z/
Lafayette FL-
823 PM EDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR LAFAYETTE COUNTY...

At 823 PM EDT, a severe thunderstorm was located 7 miles southwest of
Obrien, or 8 miles southeast of Mayo, moving south at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mayo, Cooks Hammock, Grady, Hatch Bend, San Pedro Junction, Alton and
Fletcher Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2982 8291 2982 8331 3013 8331 3011 8323
      3010 8318 3011 8316 3008 8307 3007 8307
      3001 8300 2999 8296 2996 8295 2996 8293
      2989 8292 2990 8290 2986 8288
TIME...MOT...LOC 0023Z 351DEG 17KT 2999 8306 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:49 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 20, 3:49 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 PM EDT Wed Jun 20 2018

.NEAR TERM [Through Tonight]...

The mid/upper-level ridge will be flattened somewhat by an
approaching vort lobe that will reach the Lower Mississippi Valley
by 12Z. However, it will maintain its suppressive affects across
most of the forecast area this afternoon with respect to convective
development. The exception will be across the southeastern portions
of the forecast area where a surface trough will enhance convective
development. Radar trends are evolving accordingly. Temperatures are
hot, in the mid to upper 90s across most inland areas. Heat indices
are approaching heat advisory criteria (108 degrees) in a few spots.
Overnight, convection could linger for a while across our eastern
Florida Big Bend zones or redevelop and move inland from the land
breeze front during the pre-dawn hours.

.SHORT TERM [Thursday Through Friday Night]...

The ridge over the Southeast will begin to give way as a shortwave
and accompanying cold front pass through. The combination of the
seabreeze and the frontal system will allow for more widespread
showers and thunderstorms on Thursday and Friday. High temperatures
will be in the low-mid 90s, cooling slightly on Friday, and lows
will hover around the mid-70s.

.LONG TERM [Saturday Through Wednesday]...

Deep layer ridging will build back over the region as the northern
stream shortwave lifts northeast. Showers and thunderstorms are
expected each afternoon, with highs climbing into the middle 90s
and lows in the lower 70s.

&&

.AVIATION [Through 18Z Thursday]...

VFR conditions will prevail for the most part this period.
Scattered thunderstorms will develop in the vicinity of TLH and
VLD this afternoon, but coverage is not expected to be high enough
to including a prevailing threat. A brief threat for thunderstorms
will occur on the inland moving sea breeze front this afternoon
near ECP.

&&

.MARINE...

Ahead of an approaching cold front, winds will be elevated to
15-20 knots, with seas ranging 2-4 feet. Winds and seas will
decrease following the passage of the front.

&&

.FIRE WEATHER...

No hazardous fire weather conditions are expected over the next few
days.

&&

.HYDROLOGY...

Widespread rain amounts over the next week are not forecast to be
high enough to cause any flooding concerns.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  93  74  90  74 /  10  30  20  30  10
Panama City   78  88  77  87  78 /  10  10  20  40  10
Dothan        75  92  73  90  74 /  10  40  20  30  10
Albany        76  95  74  91  74 /  10  40  20  40  10
Valdosta      75  94  74  90  73 /  20  50  10  40  10
Cross City    76  89  76  89  75 /  30  40  10  20  10
Apalachicola  79  88  77  87  77 /  10  20  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Wool
SHORT TERM...Harrigan/Skeen
LONG TERM...Harrigan
AVIATION...Wool
MARINE...Harrigan/Skeen
FIRE WEATHER...DVD
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jun 20, 6:15 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
615 PM EDT WED JUN 20 2018

FLZ019-202245-
Madison FL-
615 PM EDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY UNTIL 645
PM EDT...

At 615 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Madison to near Blue
Springs. Movement was southeast at 15 mph.

Winds near 40 mph will be possible with these storms.

Locations impacted include...
Madison, Lee, Lovett, Hopewell, Cherry Lake, Hamburg and Hanson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3029 8323 3026 8324 3026 8347 3030 8347
      3031 8348 3064 8360 3056 8326 3055 8326
      3052 8324 3047 8324 3046 8322 3042 8322
      3041 8319 3039 8317
TIME...MOT...LOC 2215Z 324DEG 15KT 3056 8349 3046 8319

42-DVD
Special weather statement, Jun 20, 7:26 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
726 PM EDT WED JUN 20 2018

FLZ018-019-GAZ159-210000-
Inland Jefferson FL-Madison FL-Brooks GA-
726 PM EDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...
NORTHWESTERN MADISON AND SOUTHWESTERN BROOKS COUNTIES UNTIL 800 PM
EDT...

At 726 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving south at 15 mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Madison, Greenville, Lovett, Nankin, Grooverville, Empress, Aucilla,
Cherry Lake, Hamburg, Hanson and Ashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3048 8376 3066 8377 3066 8374 3076 8374
      3075 8348 3069 8345 3069 8342 3067 8342
      3068 8340 3067 8338 3045 8332
TIME...MOT...LOC 2326Z 356DEG 11KT 3071 8361

42-DVD
Local storm report, Jun 20, 7:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
732 PM EDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     2 N LEE                 30.45N 83.30W
06/20/2018                   MADISON            FL   TRAINED SPOTTER

            REPORT OF TREES AND POWER LINES DOWN ON 255
            AND GLADIOLI.

&&

RH
Local storm report, Jun 20, 7:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
736 PM EDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     2 S LEE                 30.39N 83.30W
06/20/2018                   MADISON            FL   PUBLIC

            TREES AND POWER LINES REPORTED DOWN SOUTH OF
            LEE.

&&

RH
Special weather statement, Jun 20, 7:56 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
756 PM EDT WED JUN 20 2018

FLZ029-210045-
Lafayette FL-
756 PM EDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 845 PM
EDT...

At 756 PM EDT, Doppler radar was tracking a strong thunderstorm near
Luraville, or 7 miles northeast of Mayo, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mayo, Cooks Hammock, Grady, Chancey, Hatch Bend, Buckville, San Pedro
Junction, Day, Alton, Fletcher Springs and Mayo Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2982 8291 2982 8331 3026 8331 3026 8327
      3025 8324 3018 8325 3017 8323 3011 8323
      3010 8318 3011 8316 3008 8307 3007 8307
      3001 8300 2999 8296 2996 8295 2996 8293
      2989 8292 2990 8290 2986 8288
TIME...MOT...LOC 2356Z 351DEG 17KT 3012 8308

42-DVD
Special weather statement, Jun 20, 7:58 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
758 PM EDT WED JUN 20 2018

FLZ019-210030-
Madison FL-
758 PM EDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 830 PM
EDT...

At 757 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Madison, moving south at 20 mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Madison, Greenville, Lee, Lovett, Moseley Hall, Ebb, Hopewell, Cherry
Lake, Hamburg, Hanson and Sirmans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 8333 3029 8347 3030 8347 3030 8367
      3055 8367 3055 8364 3057 8363 3057 8362
      3058 8362 3058 8360 3063 8360 3065 8352
      3065 8348 3051 8325
TIME...MOT...LOC 2357Z 351DEG 16KT 3057 8356

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 5:01 PM EDTSpecial Weather StatementTAEWakulla29 min
Jun 20, 6:01 PM EDTSpecial Marine WarningTAE44 min
Jun 20, 6:15 PM EDTSpecial Weather StatementTAEMadison30 min
Jun 20, 6:34 PM EDTSpecial Marine WarningTAE37 min
Jun 20, 6:38 PM EDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor46 min
Jun 20, 7:26 PM EDTSpecial Weather StatementTAEMadison34 min
Jun 20, 7:56 PM EDTSpecial Weather StatementTAELafayette49 min
Jun 20, 7:58 PM EDTSpecial Weather StatementTAEMadison32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.